Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 533, NWS Norman, OK

September 13, 2005Harmon County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 13, 2005, 5:42 PM CDT for Harmon County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2005, 5:42 PM CDT (22:42 UTC)
Expired
Sep 13, 2005, 6:30 PM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Harmon County, OK

The radar

The Altus AFB radar (KFDR), 90 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:24 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 13, 3:24 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
324 PM CDT TUE SEP 13 2005

.DISCUSSION...COLD FRONT HAS PUSHED INTO NWRN OK AND CONTINUES TO
EDGE SLOWLY SEWD. CU HAS BEGUN TO THICKEN ALONG NRN OK/KS BORDER
WHERE FRONT AND OUTFLOW FROM MORNING CONVECTION MEET. ALSO SAT
LOOPS SHOW DEVELOPING CU ALONG THE SFC BNDRY FROM AROUND ALVA SWWD
INTO THE ERN TX PANHANDLE. AMS HAS BECOME VERY UNSTABLE THIS AFTN
AND WITH CONVERGENCE INCREASING AS SFC WINDS BACK AHEAD OF FRONT
EXPECT TSTMS TO INITIATE WITHIN THE NEXT FEW HOURS. DEEP LAYER
SHEAR HAS INCREASED DURING THE DAY AND BECOME MORE FAVORABLE FOR
ORGANIZED SEVERE. IN ADDITION...HEAVY RAIN IS ALSO A THREAT
TONIGHT ESP ACROSS PARTS OF NCNTRL OK WHERE LLJ WILL INTERACT WITH
FNTL BNDRY LATER TONIGHT. DIFFICULT TO PINPOINT WHERE SFC BNDRY
WILL BE DURING THE DAY WED AS OVERNIGHT CONVECTION WILL LIKELY
GENERATE OUTFLOW BOUNDARIES. WITH ANOTHER S/W APCHG FROM THE SRN
ROCKIES AND FRONT/OUTFLOW BNDRS AROUND TSTM CHANCES WILL REMAIN
HIGH INTO WED NIGHT. PRECIP CHANCES DIMINISHING FROM THE WEST
THURSDAY AS S/W MOVES THROUGH AND SFC BNDRY SHIFTS SOUTH OF THE
AREA. PRECIP CHANCES DIMINISH INTO THE WEEKEND AS UPR RDG BUILDS
OVER THE SRN ROCKIES/PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  84  66  85 /  50  50  50  40
HOBART OK         67  86  66  85 /  30  40  50  30
WICHITA FALLS TX  71  92  70  88 /  20  50  50  40
GAGE OK           61  77  60  82 /  40  30  30  20
PONCA CITY OK     65  80  64  82 /  60  60  40  30
DURANT OK         74  90  71  87 /  20  50  50  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02
Hazardous weather outlook, Sep 13, 11:55 AM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE SEP 13 2005

OKZ004>048-050>052-TXZ083>090-141200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SEVERE WEATHER RISK COVERS AREAS NORTH AND WEST OF A LINE
EXTENDING FROM SEYMOUR AND WICHITA FALLS TEXAS...TO LAWTON...
NORMAN...AND CHANDLER.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH MIDNIGHT.

IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM HAIL THE SIZE
OF GOLFBALLS... DAMAGING WIND GUSTS TO 70 MPH... AND FLASH FLOODING
RAINFALL.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.

DISCUSSION...
A COLD FRONT MOVING INTO FAR NORTHWEST OKLAHOMA AT MIDDAY WILL ACT
AS A FOCUSING MECHANISM FOR THUNDERSTORM ACTIVITY AS IT MOVES SLOWLY
SOUTHEAST THROUGH THE NORTHERN PORTIONS OF OKLAHOMA BY LATE
AFTERNOON. THE FRONT SHOULD MOVE INTO CENTRAL SECTIONS OF OKLAHOMA
DURING THE EVENING AND OVERNIGHT HOURS. IN ADDITION TO THE COLD
FRONT... A DRY LINE MAY SHARPEN OVER WEST TEXAS... AND POSSIBLY
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT.

ALTHOUGH A CAPPING INVERSION WILL INITIALLY INHIBIT THUNDERSTORM
DEVELOPMENT... STRONG SURFACE HEATING AND CONVERGENCE NEAR THE FRONT
SHOULD WEAKEN THE CAP. STRONG AND SEVERE THUNDERSTORM INITIATION IS
EXPECTED DURING THE MID TO LATE AFTERNOON HOURS NEAR AND JUST NORTH
OF THE COLD FRONT IN NORTHERN OKLAHOMA. THE STORMS WILL BUILD SOUTH
AND SOUTHWEST ACROSS NORTHERN OKLAHOMA THROUGH THE LATE AFTERNOON
AND OVERNIGHT HOURS. MEANWHILE... THUNDERSTORMS THAT DEVELOP NEAR
THE DRYLINE COULD MOVE INTO SOUTHWEST PORTIONS OF OKLAHOMA AND NORTH
TEXAS LATE THIS AFTERNOON AND EVENING.

INSTABILITIES ARE EXPECTED TO REACH MODERATE TO HIGH LEVELS ACROSS
THE AREA BY LATE THIS AFTERNOON. THE WINDS AT MID AND HIGH ALTITUDES
WILL BECOME QUITE STRONG THIS AFTERNOON AND TONIGHT. THE COMBINATION
OF STRONG DEEP LAYER WIND SHEAR AND LARGE INSTABILITIES COULD RESULT
IN A FEW SUPERCELL THUNDERSTORMS LATE THIS AFTERNOON AND EVENING
PRODUCING HAIL TO AROUND THE SIZE OF GOLFBALLS AND DAMAGING WIND
GUSTS TO 70 MPH. THE STORMS MAY ORGANIZE INTO ONE OR MORE LARGER
CLUSTERS OVERNIGHT.

IN ADDITION TO THE POTENTIAL FOR SEVERE WEATHER... THERE WILL ALSO
BE A CONCERN FOR VERY HEAVY RAINFALL... PRIMARILY OVER NORTH-CENTRAL
OKLAHOMA TONIGHT. REPEATED THUNDERSTORM DEVELOPMENT IN THIS AREA
COULD LEAD TO LOCALLY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY SEP 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
SEVERE STORMS WILL AGAIN BE POSSIBLE WEDNESDAY THROUGH FRIDAY...
WITH THE GREATEST INSTABILITY AND WIND SHEAR EXPECTED ON WEDNESDAY.
THE SEVERE WEATHER RISK WILL BE SEEN MAINLY OVER WESTERN NORTH TEXAS
AND THE SOUTHERN HALF OF OKLAHOMA. WITH THE MENTIONED FRONTAL
BOUNDARY STALLING OVER NORTHERN TEXAS LATE WEDNESDAY INTO
THURSDAY... VERY HEAVY RAINFALL WILL BE POSSIBLE JUST NORTH OF WHERE
THE FRONT STALLS. THE CHANCE FOR THUNDERSTORMS WILL DECREASE OVER
THE WEEKEND.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY... SEPTEMBER 14.

CJS

In the hours before

Special weather statement, Sep 13, 5:17 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
517 PM CDT TUE SEP 13 2005

OKZ011-015-132230-
MAJOR OK-DEWEY OK-
517 PM CDT TUE SEP 13 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY AND MAJOR COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF SEILING AT 517
PM CDT...MOVING EAST NORTHEAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN DEWEY AND MAJOR COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, Sep 13, 5:33 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
533 PM CDT TUE SEP 13 2005

OKZ033-132300-
HARMON OK-
533 PM CDT TUE SEP 13 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARMON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF HOLLIS AT 533 PM
CDT...MOVING EAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN HARMON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Sep 13, 5:36 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT TUE SEP 13 2005

OKZ011-015-017-132300-
MAJOR OK-BLAINE OK-DEWEY OK-
536 PM CDT TUE SEP 13 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...DEWEY AND MAJOR
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF CANTON LAKE AT
536 PM CDT...MOVING EAST AT 25 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN BLAINE...DEWEY AND MAJOR COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 6:05 PM CDTSevere Thunderstorm WarningOUNBlaine25 min
Sep 13, 6:24 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson66 min
Sep 13, 6:29 PM CDTSevere Thunderstorm WarningOUNKingfisher46 min
Sep 13, 6:43 PM CDTSevere Thunderstorm WarningOUNGarfield32 min
Sep 13, 6:53 PM CDTSevere Thunderstorm WarningOUNBeckham52 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.